MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305918
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that safety cover broke at hinge when safety activated with a bd safetyglide¿ needle.This occurred on 2 separate occasions during use; however, the date/time and or patient information is unknown.The following information was provided by the initial reporter: it was reported that the plastic hinged cover broke at the hinge when the safety was activated.Additionally, on (b)(6) 2020 the bd sales consultant provided the following additional information: which facility did it occur at? (b)(6).Lot number or serial number if available ¿ lot # 9323614.Did it only occur once? nurse who reported this event said it happened once before.Did it result in any needlestick injury? no.Do you have the sample to send in for investigation? no.The nurse stated it happened once before ¿ did she provide you with a date of occurrence for the other time it happened or was that date unknown? answer: unfortunately the nurse didn¿t state the date of occurrence so i believe it was unknown.
 
Event or Problem Description
It was reported that safety cover broke at hinge when safety activated with a bd safetyglide¿ needle.This occurred on 2 separate occasions during use, however, the date/time and or patient information is unknown.The following information was provided by the initial reporter: it was reported that the plastic hinged cover broke at the hinge when the safety was activated.Additionally, on 2020-01-10 the bd sales consultant provided the following additional information: which facility did it occur at? (b)(4).Lot number or serial number if available ¿ lot # 9323614.Did it only occur once? nurse who reported this event said it happened once before.Did it result in any needlestick injury? no.Do you have the sample to send in for investigation? no.The nurse stated it happened once before ¿ did she provide you with a date of occurrence for the other time it happened or was that date unknown? answer: unfortunately the nurse didn¿t state the date of occurrence so i believe it was unknown.
 
Additional Manufacturer Narrative
H.6.Investigation summary one photo was received and evaluated.The photo depicted a loose unshielded safetyglide needle.The safety shield appeared to be partially extended and broken at the connection with the tip cover of the shield.The tip cover was not extended over the tip of the cannula, which was still exposed, indicating the failure occurred before the safety shield was able to get fully extended.No damage or other defects could be discerned from the photo provided.Potential root cause for the broken safety shield is likely associated with the needle manufacturing process.The photo was forwarded to the needle manufacturing plant for further investigation.No corrective actions are necessary for the needle packaging site based on the defective rate identified.Batch 9323614 is considered in compliance with our product specification requirements.One photo was provided.The photo shows a needle assembly with the safety mechanism damaged.Root cause_ safetyglide assembly line.The plastic hub is placed under the cannulator then the needle is positioned and assembled to the plastic hub adding the epoxy to fix it; after that, a plastic safety mechanism is assembled, then at the end the plastic shield is assembled to the part.In this case, the safety mechanism was not properly assembled inducing the symptom reported.Root cause_ safetyglide assembly line.No actions are to be taken.This is the first complaint to this lot for this defect and any other defect.Inspections and in-process verifications pass.Quality levels are according to our acceptance criteria.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SAFETYGLIDE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9643089
Report Number1213809-2020-00026
Device Sequence Number14056450
Product Code FMI
UDI-Device Identifier30382903059189
UDI-Public30382903059189
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number305918
Device Catalogue Number305918
Device Lot Number9323614
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;